MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEED TUBE, WITH ENFIT, 12 FR, 1.2 CM; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEED TUBE, WITH ENFIT, 12 FR, 1.2 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 8140-12-1.2
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported via fda medwatch / fda user facility report mw report (b)(4) the following: mickey's g-tube balloon ruptured, causing the feeding tube to fall out of the patient, marking the product unusable, thus unable to feed infant.S- [situation]: 6-day post op gt [gastric tube] dislodged.Gt balloon found to be ruptured.B- [background]: ex premie, 6 days post op trach/gt [tracheostomy/gastric tube].A- [assessment]: sutures removed during a previous shift, ok from pa [physician assistant] to remove bolster dressing.Boldster dressing removed.Gt not leaking at site, no indication to check water in balloon.Surgery called to bedside, new gt placed, contrast study completed and feedings resumed.Patient had a 12 fr mickey g-tube button inflated with 4 ml of sterile water with no leak noted at the time of insertion.On [redacted], the g-tube button was found dislodged with a visible hole in the balloon and leaking water.The g-tube had been secured appropriately prior to the event.Confirmed with the product ifu [instructions for use], 12 fr mickey has a suggested fill volume of 3-5 ml.Thus, balloon was filled with appropriate amount of sterile water.There was no reported injury.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of (b)(6) 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEED TUBE, WITH ENFIT, 12 FR, 1.2 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key24876452
Report Number9611594-2026-00197
Device Sequence Number18663130
Product Code KNT
UDI-Device Identifier00350770426990
UDI-Public(01)00350770426990
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8140-12-1.2
Device Catalogue Number8140-12-1.2
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexMale